Hail, Logan
- When
- July 10, 4:45 PM MST
- Where
- Logan County, Peetz
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.967, -103.100
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 10, 1:40 PM MST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 240 PM MDT SUN JUL 10 2005 .SHORT TERM...UPPER RIDGE REBUILDING OVER THE STATE TODAY HAS SUPPRESSED TS DEVELOPMENT SOMEWHAT THIS AFTN. MOST OF THE DEEP CONVECTION HAS INITIATED OFF THE CHEYENNE RIDGE EARLY THIS AFTN. INPUT DATA FM THE ACARS SOUDING INDICATE CAPES ANYWHERE FM 900 J/KG ALG THE URBAN CORRIDOR TO 1700 J/KG IN THE NORTHEAST PLAINS. AN UPPER LEVEL TROF MOVING THROUGH WESTERN WYOMING WILL CONTINUE TO TRACK EAST LATE THIS AFTN AND TNGT. THERE WILL ALSO BE SOME FVBL QG OMEGA WITH THIS SYSTEM AOA 700 MB. THIS COUPLED WITH SOME LINGERING BOUNDARIES IN THE NORTHEAST PLAINS WILL TRIGGER ADDITIONAL DEVELOPMENT THE REST OF THIS AFTN AND EVENING. COOL FRONT ASSOCIATED WITH THIS TROF IS PROGGED TO MOVE INTO THE NORTHEAST PLAINS AFTER 12Z MONDAY MORNING. SOUNDING SHOW UPSLOPE CONDITIONS DEVELOPING AOB 600 MB BY THE AFTN. AMS OVER THE PLAINS WILL BE CAPPED INITIALLY SO THUNDERSTORMS WILL LIKELY INITIATE ALONG THE FOOTHILLS. THE LOW LEVEL THETA-E RIDGE WILL MOVE INTO THE FRONT RANGE BY THE AFTN WITH CAPES IN THE AFTN RANGING FM 1600-1900 J/KG OVR MUCH OF THE NORTHEAST PLAINS BY LATE AFTN. THERE WILL BE BETTER DIRECTIONAL SHEAR AS WELL. PRECIPATABLE WATER VALUES INCREASE AS WELL SO THE STORMS SHOULD PRODUCE SOME WETTING RAINFALL. BEST CHANCE OF PCPN WILL BE ALONG THE FRONT RANGE FOOTHILLS BY LATE MONDAY AFTN. .LONG TERM...MON NGT-WED...MDLS MAINTAIN UPR RDG OVR CNTRL RCKYS THRU PRD. CDFNT ON MON WILL PRODUCE LO LVL UPSLP FLO OVR PLAINS AND INCREASE LO LVL MSTR AND INSTBLTY OVER AND NR ERN FTHLLS AND HIR TRRN ON MON EVE. FCST CAPES RANGE FM 500-1000J/KG. SO WILL INCREASE CHC OF TSTMS TO SCT. ON TUE AND TUE AFTN CAPES ARE LWR OVR URBAN CORRIDOR AND AIR MASS APPEARS TO BE CAPPED OVR PLAINS. WILL KEEP ISOLD AFTN AND EVE SHWRS AND TSTMS. ON WED...THE AIR MASS STABILIZES AND AND IS CAPPED OVER ALL OF THE AREA INCLUDING THE MTNS...SO WILL DROP ALL MENTION OF PCPN. TEMPS WILL BE ARND SEASONAL NORMS AND THUS COOLER THRU PRD BEHIND CDFNT. IN EXTENDED PRD...THU-SUN...MDLS MAINTAIN ENTRENCHED UPR RDG OVR WRN U.S. THRU PRD. MDL DEEP LYR MEAN CIRC SHWS NO MOIST MONSOONAL FLO DVLPG OVR CNTRL RCKYS. AMS WILL REMAIN RELATIVELY DRY AND SUBSIDENT WITH NO ORGANIZED CONVECTION EXPECTED. GUIDANCE MOS POPS ARE BLO CLIMO.. BUT WILL LEAVE A SLIGHT CHC OF AFTN AND EVE TSTMS EACH DAY. WITH PERSISTENT WARM AIR ALF...TEMPS WILL REMAIN ABV SEASONAL NORMS. && .BOU...NONE. && COOPER/GARD...WFO BOULDER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1046 AM MDT SUN JUL 10 2005 COZ030>051-111200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1046 AM MDT SUN JUL 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WITH SOMEWHAT DRIER AIR TODAY...THERE WILL BE FEWER THUNDERSTORMS OVER THE MOUNTAINS...AND ABOUT THE SAME THUNDERSTORM ACTIVITY ON THE PLAINS. THE MAIN THREATS THIS AFTERNOON INTO EARLY EVENING WILL BE DOWNBURSTS OF 40 TO 50 MPH...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/GARD...WFO BOULDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
545 PM MDT SUN JUL 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL PEETZ 40.96N 103.11W
07/10/2005 1.25 INCH LOGAN CO TRAINED SPOTTER
&&
RAYThe Cheyenne radar (KCYS), 145 km away, was scanning. The volume nearest the first event began at 23:46 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466290, 5466289.